Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 44, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 27, 2020, 3:13 PM EST. It took effect at Dec 28, 2020, 3:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2020, 3:13 PM EST (20:13 UTC)
- In effect from
- Dec 28, 2020, 3:00 AM EST
- Expired
- Dec 28, 2020, 10:31 AM EST
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
528 WHUS73 KAPX 272013 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 313 PM EST Sun Dec 27 2020 LHZ347-348-280500- /O.UPG.KAPX.GL.A.0028.201228T0800Z-201228T1600Z/ /O.NEW.KAPX.GL.W.0044.201228T0800Z-201228T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 313 PM EST Sun Dec 27 2020 ...GALE WARNING IN EFFECT FROM 3 AM TO 11 AM EST MONDAY... * WHAT...Highest gusts up to 35 kt and highest waves around 8 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 3 AM to 11 AM EST Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-280500- /O.CON.KAPX.SC.Y.0135.201228T0000Z-201229T0900Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 313 PM EST Sun Dec 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 9 feet expected. * WHERE...Portions of Lake Michigan. * WHEN...From 7 PM this evening to 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-280500- /O.CON.KAPX.SC.Y.0135.201228T0000Z-201229T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 313 PM EST Sun Dec 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...From 7 PM this evening to 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-280500- /O.CON.KAPX.SC.Y.0135.201228T0400Z-201229T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 313 PM EST Sun Dec 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...From 11 PM this evening to 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
268 WHUS73 KAPX 280155 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 855 PM EST Sun Dec 27 2020 LHZ347-348-281000- /O.CON.KAPX.GL.W.0044.201228T0800Z-201228T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 855 PM EST Sun Dec 27 2020 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 11 AM EST MONDAY... * WHAT...Highest gusts up to 35 kt and highest waves around 8 feet expected. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...From 3 AM to 11 AM EST Monday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-281000- /O.CON.KAPX.SC.Y.0135.000000T0000Z-201229T0900Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 855 PM EST Sun Dec 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-346-349-281000- /O.CON.KAPX.SC.Y.0135.000000T0000Z-201229T0900Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- Sturgeon Pt to Alabaster MI- 855 PM EST Sun Dec 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-281000- /O.CON.KAPX.SC.Y.0135.201228T0400Z-201229T0900Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 855 PM EST Sun Dec 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 7 feet expected. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
400 WHUS73 KAPX 280852 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 352 AM EST Mon Dec 28 2020 LHZ347-348-281600- /O.CON.KAPX.GL.W.0044.000000T0000Z-201228T1600Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 352 AM EST Mon Dec 28 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Highest gusts up to 35 kt and highest waves around 8 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 11 AM EST this morning. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ323-341-342-344>346-281700- /O.EXT.KAPX.SC.Y.0135.000000T0000Z-201230T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 352 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-281700- /O.EXT.KAPX.SC.Y.0135.000000T0000Z-201229T1100Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 352 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-281700- /O.EXT.KAPX.SC.Y.0135.000000T0000Z-201230T1100Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 352 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 7 feet. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346-281700- /O.EXT.KAPX.SC.Y.0135.000000T0000Z-201230T1100Z/ St Ignace to False Detour Channel- 352 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...St Ignace to False Detour Channel. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ349-281700- /O.EXT.KAPX.SC.Y.0135.000000T0000Z-201229T1100Z/ Sturgeon Pt to Alabaster MI- 352 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 4 feet. * WHERE...Sturgeon Pt to Alabaster MI. * WHEN...Until 6 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
382 WHUS73 KAPX 281531 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1031 AM EST Mon Dec 28 2020 LHZ347-348-290000- /O.CAN.KAPX.GL.W.0044.000000T0000Z-201228T1600Z/ /O.EXB.KAPX.SC.Y.0135.000000T0000Z-201229T1500Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1031 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet. * WHERE...5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary. * WHEN...Until 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ345-349-290000- /O.EXT.KAPX.SC.Y.0135.000000T0000Z-201229T1500Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-Sturgeon Pt to Alabaster MI- 1031 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island. * WHEN...Until 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ323-341-342-344>346-290000- /O.CON.KAPX.SC.Y.0135.000000T0000Z-201230T1100Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1031 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 8 feet. * WHERE...Portions of Lake Michigan. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ321-322-290000- /O.CON.KAPX.SC.Y.0135.000000T0000Z-201230T1100Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1031 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 7 feet. * WHERE...St. Marys River Point Iroquois to E. Potagannissing Bay and Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346-290000- /O.CON.KAPX.SC.Y.0135.000000T0000Z-201230T1100Z/ St Ignace to False Detour Channel- 1031 AM EST Mon Dec 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...St Ignace to False Detour Channel. * WHEN...Until 6 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:03 PM EST, 10 minutes earlier.
Area forecast discussion, Dec 27, 3:03 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
303 PM EST Sun Dec 27 2020
.NEAR TERM...(Through Monday)
Issued at 302 PM EST Sun Dec 27 2020
...Accumulating snow tonight and Monday...
High impact weather potential: Accumulating snow through Monday to
bring some hazardous driving conditions.
Pattern synopsis and forecast:
Obvious focus through the near term centers on shortwave trough and
attendant developing surface low back across western Wisconsin and
eastern Iowa. Deformation dynamics, left exit region upper jet
support, and maturing conveyor belt of elevated warm air advection
already kicking off a developing area of snow across the western
Great Lakes. Leading "wing" of this snow beginning to advance into
our far northwest areas, although most organized and impactful snows
still remain back across Wisconsin where juxtaposition of best
forcing and low/mid level moisture convergence are maximized. H7-H8
layer dry wedge south of developing elevated warm front keeping
conditions dry across a good majority of northern lower Michigan. A
fairly mild late December day, with current temperatures ranging
from the upper 20s to lower 30s.
Shortwave trough and slowly deepening surface low slated to pinwheel
northeast across lower Michigan tonight, with additional shortwave
energy and post surface low cold air advection arriving on Monday.
Combination of all the above will bring accumulating snow and some
hazardous driving condtions to much of the area through Monday.
Primary forecast concerns/challenges:
Addressing snow amounts and possible headline considerations through
Monday.
Details:
Expect precipitation to continue to expand northeast across the area
later this afternoon and tonight. Much of this will take the form of
snow, although will likely see a rain/snow mixture along portions of
the northeast lower coastline and over the still mild big waters.
Greatest snow accumulations expected to focus along and north of M-
32 where forcing and moisture convergence will best align.
Definitely not a significant snow producer, with perusal of
soundings showing only modest available moisture (precipitable water
values top out around a half an inch) and a rather limited dendritic
growth layer...as well as a rather deep, saturated area warmer than
-10c. Limited frontogenetical forcing also noted, suggested any
enhanced banding will be transient and limited in intensity. All
told, still thinking on the order of 2 to 4 inches along and north
of M-32, with amounts steadily tapering off as one heads southeast.
Winds will increase overnight as the low departs, but don't look
significant enough to support any widespread blowing and drifting
snow.
Attention late tonight into Monday turns to lake processes as that
secondary wave and surge of cold air advection arrive. With that
said, lake snow parameters not looking terribly impressive as good
over-water thermal gradient is offset by shifting winds, only modest
convective depths, and support for introduction of low level drying
(inverted-v signature in soundings). Thinking is another one to two
inches in our infamous northwest flow areas during the day Monday.
Winds will be gusty, and as snow to liquid ratios increase, would
expect some blowing and drifting snow in those more exposed areas.
As for headline considerations...a challenging one indeed. With only
light to moderate snowfall intensity expected and snowfall totals
that never really reach specific criteria, have opted to forgo any
specific headline...utilizing our graphics and special weather
statements (if needed) to convey the impact to travel.
&&
.SHORT TERM...(Monday through Tuesday)
Issued at 245 AM EST Sun Dec 27 2020
...Transitions to Lake Effect Monday...
Impact Weather Potential...Monday's Lake effect may have moderate
snow.
Pattern Synopsis/Forecast and possible outcomes...
Monday, 850 mb temperatures roughly range between -15c and -18c,
depending on the model you are looking at. Suffice it to say that
there will be decent instability with NW flow during the day. CAMs
show lots of snow bands, but seem to be minor with the hourly snow
amounts between 0.1 and 0.3"/hour, with the wind directions changing
enough to give everybody a chance at some snow. The LES looks to
continue into the evening, but then the models show dry air (850-700
mb rh<20%) moving into the region. So despite -13c to -15c
temperatures at 850 mb, we are looking at flurries or nothing by the
time we get to Tuesday morning.
Tuesday, the ridge axis swings through, and the 850 mb temperatures
warm up and the air at 850 mb continues very dry (RH<20% on GFS,
SREF, and ECMWF). Tuesday night into Wednesday, there is another
system that begins to move into the region. The models, mainly the
ECMWF and GFS, are getting closer together as the ECMWF has sped up a
bit, and the GFS slowed down. There is about a 6 hour difference in
the onset of precipitation, but by 12z/Wed, both the GFS and the
ECMWF have light snow falling over the forecast area.
.LONG TERM...(Tuesday night through Saturday)
Issued at 245 AM EST Sun Dec 27 2020
High Impact Weather Potential...Storm system Wednesday into Friday
depending on the model, which looks messy, probably moderate
impacts.
Extended (Wednesday through Saturday)...Wednesday, as noted in the
short term section, the models have been adjusting, with the
solutions beginning to come into consensus, but there are still some
major differences between the models. On the CMC, the main jet is
over the forecast area, and the cold air remains over the region
with most of the precipitation south of the forecast area. The GFS
powers the warm air into the forecast area, and rains over N Lower,
and a mix in E Upper, with everything changing to snow overnight.
The ECMWF doesn't power the warm air into the region at 850 mb,
areas south of M-72 would have rain, and a mix north, then the cold
air powers in and every thing is snow by 12z/Thu. So the GFS and
ECMWF are much closer now than yesterday's runs. Thursday, Dry air
moves into the region, with northwest flow. Bumped up the pops that
for NW flow, but things should be diminishing as we dry, warmer air
begins to move into the region. Friday, A new system is now supposed
to generate in the Mid-Mississippi Valley, but the antecedent air
mass on the two models is much different. The ECMWF is pushing the
warm air north quickly and the 850 mb freezing line is near M-32.
The GFS has the freezing line at 850 mb down in Indiana and Ohio.
The afternoon would have rain with the ECMWF that changes to snow by
the evening. Friday night and Saturday would have light to moderate
snow that diminishes by Saturday afternoon, and a dry night on
Saturday night. The GFS keeps the system suppressed to the Ohio
Valley, with the region dry through Saturday night. I'm of the
opinion, based on the previous system we tried to message will leave
this off for now. There's just too much uncertainty in the pattern
for us to message out that far.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1251 PM EST Sun Dec 27 2020
Low pressure and attendant snow will cross the region tonight,
lowering cigs and reducing visibility. Expect conditions to become
IFR overnight, with some improvement expected Monday morning as
low pressure exits the region. Lake effect snow showers will
develop on Monday, but are expected to mainly impact the area between
KTVC and KPLN. Not expecting much snow, on the order of one to
three inches, with the highest totals expected at KPLN. Snow to
liquid ratios will be a bit below normal, averaging less than 15
to 1. Development of gusty northwest winds late tonight into
Monday may bring some blowing and drifting snow at times.
&&
.MARINE...
Issued at 302 PM EST Sun Dec 27 2020
Low pressure developing to our southwest will lift northeast across
lower Michigan tonight, bringing widespread snow and rain to the
Great Lakes. After the low pressure crosses late tonight into Monday
morning, winds increase out of the N/NW, lake effect snow develops
again, while advisory wind speeds and waves return to all nearshore
waters into Monday night. Some gale force gusts are expected over
portions of Lake Huron late tonight into Monday morning.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 7 PM this evening to 4 AM EST Tuesday
for LHZ345-346-349.
GALE WARNING from 3 AM to 11 AM EST Monday for LHZ347-348.
LM...SMALL CRAFT ADVISORY from 7 PM this evening to 4 AM EST Tuesday
for LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from 11 PM this evening to 4 AM EST Tuesday
for LSZ321-322.
&&
UPDATE...MB
NEAR TERM...MB
SHORT TERM...JL
LONG TERM...JL
AVIATION...MB
MARINE...MBHazardous weather outlook, Dec 27, 3:12 PM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Gaylord MI 312 PM EST Sun Dec 27 2020 MIZ016>018-020>036-041-042-086>088-095>099-281200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 312 PM EST Sun Dec 27 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Through tonight. Generally light accumulations of snow are expected late this through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Lake effect snow will bring additional snow accumulations to our traditional snowbelt locations, especially Monday afternoon and evening. Accumulating snow is expected Tuesday night and Wednesday, with potentially another impactful system Friday and Friday night...bringing potentially a wintry mix of precipitation. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-281200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 312 PM EST Sun Dec 27 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. A few gale force gusts are expected late tonight on portions of the nearshore waters of Lake Huron. Please see the latest marine forecasts and headlines for additional details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few gale force gusts are expected Monday morning on portions of the nearshore waters of Lake Huron. Please see the latest marine forecasts and headlines for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. &&
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:29 AM EST | Gale Watch | APX | 12 hr | |
| Dec 27, 3:29 AM EST | Small Craft Advisory | APX | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.